Alert archive / Massachusetts / Small Craft Advisories in 2015
Small Craft Advisory 252, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Oct 16, 2015, 3:23 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2015, 3:23 PM EDT (19:23 UTC)
- Expired
- Oct 16, 2015, 7:19 PM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
277 WHUS71 KBOX 161923 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 323 PM EDT FRI OCT 16 2015 ANZ250-170330- /O.CAN.KBOX.SC.Y.0251.000000T0000Z-151016T2200Z/ /O.NEW.KBOX.SC.Y.0253.151017T2100Z-151018T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 323 PM EDT FRI OCT 16 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SATURDAY TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM SATURDAY TO 8 AM EDT SUNDAY. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-170000- /O.EXP.KBOX.SC.Y.0251.000000T0000Z-151016T1900Z/ /O.NEW.KBOX.SC.Y.0252.151016T1923Z-151017T0000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 323 PM EDT FRI OCT 16 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND SEAS...WEST WINDS 5 TO 10 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-170330- /O.EXT.KBOX.SC.Y.0251.000000T0000Z-151017T0700Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 323 PM EDT FRI OCT 16 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT SATURDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-170330- /O.EXT.KBOX.SC.Y.0251.000000T0000Z-151017T0700Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 323 PM EDT FRI OCT 16 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
530 WHUS71 KBOX 162319 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 719 PM EDT FRI OCT 16 2015 ANZ235-237-170030- /O.CAN.KBOX.SC.Y.0252.000000T0000Z-151017T0000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 719 PM EDT FRI OCT 16 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ255-256-170700- /O.CON.KBOX.SC.Y.0251.000000T0000Z-151017T0700Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 719 PM EDT FRI OCT 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-170700- /O.CON.KBOX.SC.Y.0251.000000T0000Z-151017T0700Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 719 PM EDT FRI OCT 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS AROUND 10 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-170730- /O.CON.KBOX.SC.Y.0253.151017T2100Z-151018T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 719 PM EDT FRI OCT 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM SATURDAY TO 8 AM EDT SUNDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 1:45 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 16, 1:45 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
145 PM EDT FRI OCT 16 2015
.SYNOPSIS...
A STRONG COLD FRONT WILL BRING SPOTTY SHOWERS TODAY. BLUSTERY
NORTHWEST WINDS AND UNSEASONABLY CHILLY AIR WILL MOVE IN THIS
WEEKEND...WITH THE COLDEST READINGS FROM SATURDAY NIGHT THROUGH
MONDAY. A HARD FREEZE EXPECTED FOR MUCH OF THE REGION. A RETURN TO
MILDER TEMPERATURES WILL OCCUR THE MIDDLE OF NEXT WEEK...BUT IT
WILL REMAIN DRY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
145 PM UPDATE...DRY WEATHER IS IN PLACE ACROSS SOUTHERN NEW
ENGLAND NOW WITH DIURNAL CUMULUS CLOUDS RESULTING IN PARTLY SUNNY
SKIES. THE COLD FRONT IS MAKING ITS WAY ACROSS THE REGION SHIFTING
WINDS TO THE NORTHWEST AND GUSTING TO 20 TO 25 MPH MOST PLACES.
MADE ADJUSTMENTS TO THE CURRENT FORECAST TO ACCOUNT FOR THE LATEST
TRENDS. MAINLY TO THE WINDS AND TEMPERATURES.
PREVIOUS DISCUSSION...
EXPECT THE FRONT TO PUSH OFFSHORE BY MIDDAY...THEN SHOT OF COLDER
AIR WORKS IN THIS AFTERNOON AS H85 TEMPS FALL TO +1C TO +3C BY
EVENING.
DRIER AIR WORKS IN BEHIND THE FRONT...SO CONDITIONS SHOULD IMPROVE
THIS AFTERNOON. CLOUDS WILL LINGER ACROSS WESTERN AND N CENTRAL
AREAS...AND A FEW DIURNAL SHOWERS ARE POSSIBLE AS WELL. DEPENDING
UPON AMOUNT OF SUN...TEMPS LOOK TO RECOVER TO THE UPPER 50S TO MID
60S ACROSS MOST AREAS BUT WILL HOLD IN THE MID 50S ALONG THE E
SLOPES OF THE BERKSHIRES. W-NW WINDS WILL BECOME GUSTY...UP TO
AROUND 20-25 KT WITH THE HIGHEST GUSTS ACROSS THE HIGHER INLAND
TERRAIN AND ALONG THE S COAST...CAPE COD AND THE ISLANDS
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
A SECOND SHORT WAVE WILL WORK E-SE IN THE BROAD TROUGH ACROSS THE
NORTHEAST U.S. THE ASSOCIATED FRONT WILL BRING ANOTHER BAND OF
WIDELY SCT SHOWERS...BUT MOST OF THE ENERGY AND MOISTURE LOOKS TO
BE ACROSS W AND N CENTRAL/NE MA. HOWEVER...WITH THE FAST FLOW
ALOFT EXPECT THE FRONT TO MOVE ACROSS LATE TONIGHT AND EARLY
SATURDAY MORNING. THIS WILL USHER IN THE COLDEST AIR OF THE SEASON
SO FAR DURING THE DAY. STRONG SURGE OF COLD AIR WORKS IN FROM W-E
DURING THE DAY AS H85 TEMPS DROP BACK TO -3C TO -4C BY EVENING.
HAVE CARRIED CHANCE FOR SHOWERS MAINLY ACROSS E SLOPES OF THE
BERKSHIRES...THOUGH CAN NOT RULE OUT LIGHT SPRINKLES OR BRIEF
SHOWERS ACROSS N CENTRAL AND E COASTAL AREAS THROUGH ABOUT MIDDAY.
LOWS TONIGHT WILL FALL BACK TO THE UPPER 30S TO LOWER 40S...THEN
WILL NOT RECOVER TOO MUCH ON SATURDAY AS TEMPS ONLY RISE TO THE MID
AND UPPER 40S ACROSS THE HIGHER INLAND TERRAIN TO THE MID 50S ACROSS
E MA AND ALONG THE COAST. THESE READINGS WILL RUN 5 TO 10 DEGREES
BELOW SEASONAL NORMALS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
OVERVIEW...
NOT MUCH CHANGE FROM THE PAST SEVERAL MODEL RUNS. ABOVE NORMAL
AGREEMENT ON THE OVERALL PATTERN THROUGH THIS PORTION OF THE
FORECAST...LEADING TO HIGH CONFIDENCE IN THE MAIN TRENDS.
THE OVERALL PATTERN WILL FEATURE A BROAD MID LEVEL TROUGH OVER THE
EASTERN USA...WITH A MID LEVEL RIDGE TOWARD THE WEST COAST. THIS
TROUGH LINGERS INTO EARLY NEXT WEEK...THEN THE MID LEVEL FLOW
BECOMES MORE ZONAL TOWARD MID WEEK. THE TIMING DIFFERENCES OF SOME
SHORTWAVES BECOME MORE APPARENT WHEN THE FLOW GOES ZONAL...WHICH IS
NOT UNCOMMON. MAINLY DRY WEATHER UNTIL LATE NEXT WEEK...WHEN A COLD
FRONT APPROACHES. TEMPERATURE-WISE...EXPECTING A GRADUAL WARMUP BY
THE END OF NEXT WEEK.
DETAILS...
SATURDAY NIGHT...STRONG COLD ADVECTION BEHIND A FRONT. STILL
EXPECTING A LARGE TEMPERATURE DIFFERENTIAL OVER THE COASTAL
WATERS...LEADING TO STEEP LAPSE RATES. THIS SHOULD BE SUFFICIENT
TO GENERATE SOME OCEAN-EFFECT RAIN SHOWERS. THERE IS STILL SOME
QUESTION ABOUT WIND DIRECTION. PRESENTLY THINKING WINDS WILL BE
MORE NORTHWEST...WHICH WOULD KEEP THE MAJORITY OF THESE SHOWERS
OFFSHORE. AS LITTLE AS A 20 DEGREE WIND SHIFT COULD BRING THESE
SHOWERS CLOSER TO CAPE COD AND NANTUCKET.
TEMPERATURES WILL BE 5-10 DEGREES LOWER THAN FRIDAY NIGHT...WHICH
WILL BE ENOUGH TO BRING MUCH OF THE AREA AWAY FROM THE COASTLINE TO
FREEZING OR BELOW. A FREEZE HEADLINE MAY BE NEEDED IN AREAS WHERE
THE GROWING SEASON IS STILL IN PLACE.
SUNDAY AND MONDAY...HIGH PRESSURE DOMINATES OUR WEATHER. WINDS AND
TEMPERATURES WILL BE SUCH TO CONTINUE OCEAN-EFFECT CLOUDS/SHOWERS
JUST OFF THE OUTER CAPE. RADIATIONAL COOLING INLAND WILL BRING
TEMPERATURES TO FREEZING OR BELOW FOR A SECOND NIGHT SUNDAY NIGHT...
WHICH SHOULD BE THE PEAK OF THE COLD AIR. A GRADUAL WARMUP BEGINS
MONDAY NIGHT.
TUESDAY THROUGH THURSDAY...HIGH PRESSURE SHIFTS OFFSHORE AND BRINGS
A WEST-SOUTHWEST FLOW TO SOUTHERN NEW ENGLAND. THIS SHOULD BRING AN
INCREASE IN SKY COVER...MAINLY HIGH CLOUDS. A COLD FRONT APPROACHES
LATE THURSDAY INTO FRIDAY AND MAY SPREAD A FEW SHOWERS INTO OUR
REGION DURING THAT TIME. EXPECTING SEASONABLE TEMPERATURES DURING
THIS TIME FRAME.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SATURDAY NIGHT/...
THROUGH 00Z...HIGH CONFIDENCE. MAINLY VFR CONDITIONS. GUSTY W-NW
WINDS 20 TO 25 KTS.
TONIGHT...HIGH CONFIDENCE. VFR. WIDELY SCT SHOWERS POSSIBLE LATE
TONIGHT ACROSS W...N CENTRAL AND E COASTAL MA. MAY SEE LOCAL
BRIEF MVFR CONDITIONS IN ANY SHOWERS.
SATURDAY...HIGH CONFIDENCE. VFR. W-NW WINDS GUST TO 20 TO 25 KTS
IN THE AFTERNOON.
SATURDAY NIGHT...HIGH CONFIDENCE. VFR.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...SUNDAY THROUGH TUESDAY.....HIGH CONFIDENCE
VFR MOST OF THIS PERIOD. INCREASING NORTH TO NORTHWEST WINDS
THROUGH SUNDAY...WITH GUSTS 20 TO 25 KNOTS...ESPECIALLY ALONG
THE EASTERN COAST. SOUTHWEST WINDS ON TUESDAY MAY APPROACH
30 KT ACROSS CAPE COD AND THE ISLANDS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SATURDAY/...
TODAY...MODERATE TO HIGH CONFIDENCE. SW WINDS GUSTING TO 25-30 KT
EARLY TODAY WILL SHIFT TO NW BY AROUND MIDDAY AS COLD FRONT PUSHES
OFFSHORE. SMALL CRAFTS IN EFFECT...BUT WINDS WILL DIMINISH THIS
AFTERNOON SO SHOULD BE ENDING MAINLY THROUGH THE AFTERNOON THOUGH
MAY LINGER INTO THE EVENING ACROSS THE SOUTHERN OUTER WATERS.
TONIGHT AND SATURDAY...HIGH CONFIDENCE. EXPECT W-NW WINDS TO
INCREASE AGAIN LATE TONIGHT AND SATURDAY AS ANOTHER REINFORCING COLD
FRONT PASSES. GUSTS UP TO 25 KT AND BUILDING SEAS. SMALL CRAFTS WILL
LIKELY BE NEEDED AGAIN.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...HIGH CONFIDENCE
NORTH TO NORTHWEST WINDS INCREASE BEHIND A COLD FRONT...WITH GUSTS
UP TO 30 KNOTS POSSIBLE...ESPECIALLY ON THE EASTERN WATERS. THIS
MAY BRING 5 FOOT SEAS TO THE OUTER WATERS AS WELL. WINDS BRIEFLY
DIMINISH MONDAY...THEN INCREASE FROM THE SOUTHWEST TUESDAY WITH
30 KT GUSTS POSSIBLE. SEAS MAY AGAIN BUILD UP TO 6 FEET...
ESPECIALLY ON THE SOUTHERN WATERS. SMALL CRAFT ADVISORIES MAY BE
NEEDED DURING MUCH OF THIS PERIOD.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
ANZ231>234.
SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR ANZ235-
237.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
ANZ254>256.
&&
SYNOPSIS...BELK/EVT
NEAR TERM...RLG/EVT
SHORT TERM...EVT
LONG TERM...BELK
AVIATION...BELK/RLG
MARINE...BELK/EVTHazardous weather outlook, Oct 16, 5:25 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 525 AM EDT FRI OCT 16 2015 CTZ002>004-MAZ005>007-009>024-RIZ001>008-170930- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 525 AM EDT FRI OCT 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT FOR NORTHWESTERN AND NORTH CENTRAL MASSACHUSETTS...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COLDEST AIR SO FAR THIS SEASON WILL ARRIVE THIS WEEKEND. MANY INTERIOR LOCATIONS WILL SEE FREEZING TEMPERATURES SATURDAY NIGHT. THERE IS HIGH CONFIDENCE FOR A WIDESPREAD HARD FREEZE SUNDAY NIGHT. FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE MONDAY NIGHT. THE ONLY AREAS THAT MAY ESCAPE THIS ARE PORTIONS OF THE IMMEDIATE COASTLINE AS WELL AS THE URBAN CENTERS OF DOWNTOWN BOSTON AND PROVIDENCE...BUT TEMPERATURES WILL STILL APPROACH THE FREEZING MARK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ002>004-008-026-170930- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA- 525 AM EDT FRI OCT 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHWESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COLDEST AIR SO FAR THIS SEASON WILL ARRIVE THIS WEEKEND. LATE NIGHT AND EARLY MORNING TEMPERATURES WILL BE BELOW FREEZING FROM SATURDAY NIGHT THROUGH TUESDAY MORNING. NO HEADLINES ARE EXPECTED...AS THE GROWING SEASON IN THIS AREA HAS ALREADY ENDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-170930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 525 AM EDT FRI OCT 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS LOW CONFIDENCE FOR A PERIOD OF MARGINAL GALE FORCE NORTHWEST GUSTS OVER THE OPEN WATERS SATURDAY NIGHT INTO EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Oct 16, 10:34 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1034 AM EDT FRI OCT 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG YARMOUTH 41.71N 70.23W
10/16/2015 BARNSTABLE MA AMATEUR RADIO
SMALL TREE DOWN ON HIGGINS CROWELL ROAD
&&
AEDLocal storm report, Oct 16, 10:42 AM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1042 AM EDT FRI OCT 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND GST CHATHAM 41.68N 69.96W
10/16/2015 M65 MPH BARNSTABLE MA AMATEUR RADIO
GUST REPORTED BY A MESONET SITE
&&
AEDLocal storm report, Oct 16, 10:48 AM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1048 AM EDT FRI OCT 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND DMG CHATHAM 41.68N 69.96W
10/16/2015 BARNSTABLE MA AMATEUR RADIO
LARGE LIMBS DOWN ON SHORE AND OLD HARBOR ROADS
&&
AEDLocal storm report, Oct 16, 11:27 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1127 AM EDT FRI OCT 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM TSTM WND DMG YARMOUTH 41.71N 70.23W
10/16/2015 BARNSTABLE MA AMATEUR RADIO
SMALL TREE DOWN ON HIGGINS CROWELL ROAD
1025 AM TSTM WND GST CHATHAM 41.68N 69.96W
10/16/2015 M65 MPH BARNSTABLE MA AMATEUR RADIO
GUST REPORTED BY A MESONET SITE
1025 AM TSTM WND DMG CHATHAM 41.68N 69.96W
10/16/2015 BARNSTABLE MA AMATEUR RADIO
LARGE LIMBS DOWN ON SHORE AND OLD HARBOR ROADS
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 8:48 AM EDT | Special Marine Warning | BOX | 42 min | |
| Oct 16, 8:55 AM EDT | Special Weather Statement | BOX | Barnstable | 65 min |
| Oct 16, 8:59 AM EDT | Special Marine Warning | BOX | 61 min | |
| Oct 16, 9:15 AM EDT | Special Marine Warning | BOX | 60 min | |
| Oct 16, 9:36 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 39 min |
| Oct 16, 9:46 AM EDT | Special Marine Warning | BOX | 59 min | |
| Oct 16, 10:01 AM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 44 min |
| Oct 16, 10:06 AM EDT | Special Marine Warning | BOX | 54 min | |
| Oct 16, 10:25 AM EDT | Special Marine Warning | BOX | 50 min | |
| Oct 16, 11:03 AM EDT | Special Marine Warning | BOX | 42 min | |
| Oct 16, 3:13 PM EDT | Freeze Watch | BOX | Bristol, Essex, Hampden, Hampshire, Middlesex, Norfolk and 2 more | 12 hr |
| Oct 16, 3:23 PM EDT | Small Craft Advisory | BOX | 71 hr | |
| Oct 16, 8:11 AM EDT | Special Weather Statement | BOX | Newport, Washington | 49 min |
Nearby
Small Craft Advisories in Massachusetts, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.